Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 35, NWS Mobile, AL

April 5, 2010

NWS Mobile, AL issued this red flag warning at Apr 5, 2010, 6:43 AM EDT. It took effect at Apr 5, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2010, 6:43 AM EDT (10:43 UTC)
In effect from
Apr 5, 2010, 1:00 PM EDT
Expired
Apr 5, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WWUS84 KMOB 051043
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
543 AM CDT MON APR 5 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE INLAND 
PORTION OF THE WESTERN FLORIDA PANHANDLE DUE TO A MARGINALLY LONG
DURATION OF LOW RELATIVE HUMIDITY...

.HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A LIGHT
SOUTHERLY FLOW OVER THE AREA THROUGH WEDNESDAY WHILE A COLD FRONT
ADVANCES ACROSS THE PLAINS. WARM TEMPERATURES TODAY WILL
RESULT IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER
THE INTERIOR PORTION OF THE NORTHWEST FLORIDA PANHANDLE FOR A
MARGINALLY LONG DURATION. RELATIVE HUMIDITIES WILL OTHERWISE
REMAIN ABOVE CRITICAL LEVELS THROUGH WEDNESDAY. 

FLZ001-003-005-052100-
/O.UPG.KMOB.FW.A.0034.100405T1700Z-100405T2300Z/
/O.NEW.KMOB.FW.W.0035.100405T1700Z-100405T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
543 AM CDT MON APR 5 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING.  

RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE
INTERIOR PORTION OF THE WESTERN FLORIDA PANHANDLE SHORTLY AFTER
NOON ON MONDAY FOR SLIGHTLY LONGER THAN FOUR HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 5, 5:35 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 5, 5:35 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
435 AM CDT MON APR 5 2010

.SHORT TERM...(TODAY AND TONIGHT)...WIDESPREAD LOW CLOUDS AND DENSE
FOG CONTINUES ACROSS MOST OF THE REGION THIS MORNING. THE DENSE FOG
ADVISORY WILL CONTINUE UNTIL 9 AM WITH MOST OF THE FOG EXPECTED TO
HAVE LIFTED BY THEN. THE REMAINING LOW CLOUDS WILL GRADUALLY
DISSIPATE THIS MORNING...LEAVING MOSTLY SUNNY SKIES. UPPER HEIGHTS
WILL INCREASE TODAY AS THE UPPER RIDGE AMPLIFIES OVER THE SOUTHEAST
STATES IN RESPONSE TO AN UPPER TROUGH DIGGING ACROSS THE WEST
COAST. THIS WILL MAINTAIN THE CLEAR SKIES WITH A LIGHT SOUTHERLY
FLOW AS SFC HIGH PRESSURE REMAINS ANCHORED OFF THE SOUTHEAST COAST.
THE BUILDING RIDGE WILL ALSO CAUSE HIGH TEMPS TO WARM A FEW DEGREES
TODAY WITH MID AND UPPER 70S ALONG THE COAST TO MID 80S ACROSS FAR
INLAND LOCATIONS. LOWS TONIGHT WILL FALL INTO THE MID AND UPPER 50S
WITH PATCHY FOG AND LOW CLOUDS REDEVELOPING. /13

(TUESDAY THROUGH WEDNESDAY) UPPER LEVEL RIDGING HANGS ON FOR ONE MORE
DAY TUESDAY BEFORE FINALLY SHIFT EAST INTO THE WESTERN ATLANTIC BY
WEDNESDAY IN RESPONSE TO A FULL LATITUDE TROUGH EJECTING OUT OF THE
WESTERN STATES. WITH ONE MORE DAY OF UPPER RIDGING...TUESDAY SHOULD
BE ALMOST A CARBON COPY OF MONDAY. MORNING STRATUS AND PATCHY DENSE
FOG WILL GIVE WAY TO MOSTLY SUNNY SKIES BY MID TO LATE
MORNING...ALLOWING TEMPERATURES TO QUICKLY CLIMB. LOOKING AT ANOTHER
DAY OF LOW TO MID 80S OVER THE INTERIOR COUNTIES WITH MID TO UPPER
70S CLOSER TO THE IMMEDIATE COAST. LIKELY TO SEE ANOTHER ROUND OF
PATCHY DENSE FOG AND LOW CLOUDS TUESDAY NIGHT IN RESPONSE TO THE
PERSISTENT LIGHT SOUTHERLY FLOW. LOWS IN THE UPPER 50S TO LOWER 60S.
HIGH TEMPS WEDNESDAY TO BE A FEW DEGREES COOLER AS THE AXIS OF THE
UPPER RIDGE WILL BE LOCATED TO THE EAST OF THE AREA WITH LOW LEVEL
THICKNESSES LOWERING A FEW METERS. 34/JFB

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) THE UPPER LEVEL TROUGH
OVER THE PLAINS STATES WEDNESDAY EVENING WILL MAKE STEADY EASTWARD
PROGRESSION THROUGH THE END OF THE WEEK. THE ATTENDANT COLD FRONT IS
FORECAST TO KNOCK ON THE DOORSTEP OF THE SOUTHEAST MISSISSIPPI ZONES
TOWARD DAYBREAK THURSDAY...MOVING THROUGH THE CWA DURING THE DAY
THURSDAY AND EXITING THE REGION FRIDAY EVENING. SUFFICIENT FORCING
IN THE LOW TO MID LEVELS ALONG WITH PRECIPITABLE WATERS CLIMBING TO
1.5 INCHES LOOKS TO SUPPORT A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS IMMEDIATELY AHEAD OF THE FRONTAL PASSAGE. ANY RAIN WE
CAN GET WITH THIS SYSTEM WILL BE WELCOMED AS IT HAS BEEN OVER 2 WEEKS
SINCE WE HAVE SEEN A SIGNIFICANT RAINFALL. AT THIS JUNCTURE...STORM
TOTALS LOOK TO STAY UNDER AN INCH GIVEN THE SHORT DURATION OF THE
EVENT...BUT ANY STRONGER CONVECTION COULD BRING LOCALLY HEAVIER
TOTALS. THE CHANCE FOR SEVERE WEATHER LOOKS LOW AT THIS POINT AS THE
BEST LOW LEVEL JET WILL REMAIN WELL TO THE NORTH OF OUR REGION AND
INSTABILITY WILL BE HELD IN CHECK DUE TO MEAGER 850-500MB LEVEL LAPSE
RATES. INSTABILITY VALUES COULD BECOME A LITTLE HIGHER OVER THE
EASTERN ZONES IF THE SLIGHTLY SLOWER FRONTAL TIMING OF THE ECMWF
VERIFIES. THIS COULD SUPPORT A FEW STRONGER STORMS...BUT THE OVERALL
THREAT FOR SEVERE WEATHER DOES NOT LOOK HIGH AT THIS JUNCTURE. A
SMALL CHANCE OF PRECIP LINGERS OVER THE FAR EASTERN ZONES FRIDAY
EVENING WITH DRY CONDITIONS EXPECTED ALL LOCATIONS LATE FRIDAY NIGHT
THROUGH THE WEEKEND.

WE ARE LIKELY TO SEE A RETURN TO BELOW NORMAL TEMPERATURES BY THE END
OF THE WEEK IN THE WAKE OF THE FRONT. HIGHS FRIDAY LOOK TO BE IN THE
LOW TO MID 70S WITH MID TO UPPER 70S FOR THE WEEKEND (WHICH IS CLOSER
TO NORMAL). LOW TEMPS WILL BE EVEN FURTHER BELOW NORMAL WITH LOWS IN THE
40S THROUGH THE WEEKEND FOR ALL AREAS BUT THE IMMEDIATE COAST. 34/JFB

&&

.AVIATION...12Z ISSUANCE)...DENSE FOG WITH VLIFR CONDITIONS WILL
EARLY WILL RAPIDLY IMPROVE THROUGH MID MORNING. ONCE THE FOG
LIFTS...VFR CONDITIONS ARE EXPECTED THROUGH LATE EVENING. PATCHY
DENSE FOG AND LOW CLOUDS WILL AGAIN DEVELOP LATE TONIGHT. /13

&&

.MARINE...A GENERALLY LIGHT SOUTHERLY FLOW WILL CONTINUE THROUGH
TUESDAY AND THEN INCREASE TUESDAY NIGHT INTO WEDNESDAY AS A COLD
FRONT APPROACHES. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE
MARINE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING WITH A BROKEN LINE
OF SHOWERS AND THUNDERSTORMS. A MODERATE TO STRONG OFFSHORE FLOW
WILL FOLLOW IN THE WAKE OF THE FRONT THURSDAY INTO FRIDAY BEFORE
DECREASING AS HIGH PRESSURE BUILDS ACROSS THE MARINE AREA FRIDAY
AFTERNOON INTO SATURDAY. /13

&&

.FIRE WEATHER...DRY AND WARM WEATHER CONTINUES TODAY WITH HIGH
PRESSURE CONTINUING TO BE THE PRIMARY WEATHER INFLUENCE. THE AIRMASS
IS VERY DRY JUST ABOVE THE SURFACE AND SOME OF THIS DRY AIR IS
FORECAST TO MIX DOWN THIS AFTERNOON RESULTING IN A DROP IN DEWPOINTS.
THIS DRIER AIR COMBINED WITH VERY WARM TEMPERATURES IN THE 80S WILL
RESULT IN BORDERLINE CRITICAL DURATIONS OF LOW HUMIDITY ACROSS THE
INTERIOR FLORIDA PANHANDLE COUNTIES. THEREFORE...A RED FLAG WARNING
HAS BEEN ISSUED. THE WEATHER CONTINUES DRY AND WARM ON TUESDAY...BUT
DEWPOINTS WILL MODIFY SLIGHTLY...KEEPING HUMIDITIES ABOVE CRITICAL
THRESHOLDS. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  56  82  60 /  00  00  00  00
PENSACOLA   78  59  78  61 /  00  00  00  00
DESTIN      75  61  74  63 /  00  00  00  00
EVERGREEN   85  52  85  57 /  00  00  00  00
WAYNESBORO  84  53  84  59 /  00  00  00  00
CAMDEN      86  54  87  58 /  00  00  00  00
CRESTVIEW   85  51  86  55 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 9 AM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...DENSE FOG ADVISORY UNTIL 9 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...DENSE FOG ADVISORY UNTIL 9 AM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Apr 5, 6:00 AM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT MON APR 5 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT THROUGH 9 AM THIS MORNING FOR
WIDESPREAD DENSE FOG REDUCING VISIBILITIES BELOW ONE QUARTER OF A
MILE.

THERE IS AN ENHANCED RISK OF WILDFIRES TODAY DUE TO LOW RELATIVE
HUMIDITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE GULF COAST WEDNESDAY
NIGHT INTO THURSDAY AHEAD OF A COLD FRONT. A FEW STRONG
THUNDERSTORMS ARE POSSIBLE BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 12:40 AM EDTDense Fog AdvisoryMOB9 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.